MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4646C175TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: v nmc3737c182tu, serial/lot #: (b)(6), ubd: 03-sep-2022, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a 59mm taa.The patient had a frozen elephant trunk placed with fenestrations for the left carotid and left subclavian artery.At the time of the index procedure, the patient was noted to have a high thoracic aortic aneurysm at the proximal descending aorta.During the procedure the physicians  were able to land the valiant navion stent graft just distal to the left subclavian stent without encroaching on the stent.  it was reported when the patient presented for follow-up , it was noted there appeared to  be probably a type iii endoleak that had decreased in size on repeat imaging and the aneurysm had not continued to grow.The patient was having some intermittent back pain behind the left shoulder blade that seems to come and go but was not increasing in frequency.However , upon review further imaging shows that the endoleak was persistent.The physician believed the aneurysm was stable from the preoperative repair with no increase in size.  it was thought to measure about 5.2 cm which was unchanged compared to previous imaging.It was said the patient attended another facility where the plan was for the patients imaging to be reviewed and to discuss whether the endoleak might require treatment or not.  on the (b)(6) 2022, the patient returned for a follow-up visit, 6 months following the last assessment of the patients  descending thoracic, arch, and ascending aortic repair. the patient was asymptomatic.The ct scan from (b)(6) 2022  was reviewed and revealed a maximum aortic diameter of 52 mm in the area of stented proximal descending aorta , in the area of endoleak, comparable in size to previous but slightly larger than the patients last  scan i of 47mm.The patient had a non contrast ct which showed the maximum aortic diameter was similar to a previous scan 55mm. an echocardiogram from the 28th of april 22 revealed normal ventricular function with well functioning valves.The case was discussed and follow-up imaging in 12 months time was recommended.  no cause was reported.  no additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Continued from h9: 3005364322-02-19-2021-001-r medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16805518
Report Number9612164-2023-01752
Device Sequence Number15234895
Product Code MIH
UDI-Device Identifier00763000260972
UDI-Public00763000260972
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberVNMC4646C175TU
Device Catalogue NumberVNMC4646C175TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date08/03/2023
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Patient Age78 YR
Patient SexFemale
Patient Weight84 KG